Aa
A
A
Close
Avatar universal
Dry skin/rash AFTER fentanyl patch?
I had been using fentanyl patches for about a month. I would wear them on my side/hip, switching sides every 2 days when a new patch would be applied. I noticed while on the patch that my skin would kind of swell up and turn red and get very dry, usually around the edges of the patch (sandoz gel type).

Well I havent worn any patches or taken any fentanyl in about 3 weeks. But I still have a red rash that is very dried out feeling compared to normal skin. And the entire area where the patches were used is like this, on both legs, to the point where you can clearly see the area of dry skin as a big square shape--same shape as the fentanyl patches.

Has this happened to anyone else who has been on the fentanyl patches? I know that getting a red rash is a common side effect of wearing the patch, but I cant find any info on the rash lingering long after the actual patch has been removed.
Cancel
4 Answers
Page 1 of 1
356518 tn?1322267242
Hi,
I am sorry your having this problem. Your correct that this is a common side effect but not so long after the patch is removed and not used any longer. What are you treating the rash with? I would suggest keeping it moisturized with a good lotion such a cocoa butter and if that does not help maybe the doctor can prescibe a creme that will help it heal faster.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I havent really been treating it with anything besides regular body wash/soap until today when I also put some moisturizing cream on the dry patches in the shower. Both of them do seem to feel slightly less dry and flakey but definately still noticeable to the touch and eye.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
547368 tn?1440545385
Sorry I am late you this thread I experienced horrid raised red rash on my fentanyl site. My PCP prescribed a cortisone cream which quickly cleared it up.

You may want to discuss this with your PCP to determine if a cortisone cream will work for you.

Hope this helps.

Peace,
~Tuck~
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
My mother also used this Fentanyl patch and has a  horrible red rash crawling up both of her legs and on her bottom (Behind end lol)

Also swelling of the feet. We have been to the ER, but the DR's just prescribe her a cream and its been a while and the rash is not getting better OR going away. Also, she is off the patch. I wonder if these are connected.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Pain Management Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Pain Answerers
Avatar m tn
Blank
Kalvin
Milwaukee, WI
547368 tn?1440545385
Blank
Tuckamore
On the Beaches of Paradise, FL
Avatar f tn
Blank
remar
st. louis, MO
317787 tn?1465993311
Blank
Dee1956
DC
Avatar f tn
Blank
Grreatful
MI
Avatar m tn
Blank
fntn
MI